Medications and my Writer’s Voice

by Skakerman @ Flickr.com
Photo by Skakerman @ Flickr.com

I’ve realized something in the past few days about how medications have an effect on my writer’s voice. Before I was diagnosed bipolar and went on medications, I had a much wetter, lively voice in my writing. Now, it seems drier and duller. Before it had a soul and now it feels rather disconnected.

However, lifting some of my Zyprexa by cutting the dose in half over the past month has made my writer’s voice seem a bit more alive. I’m not nearly there yet, but it’s encouraging me to speak to my doctor about reducing the medications as much as I can. I can function like a normal person now, but my creative writing really suffers. I don’t expect anyone to notice as I haven’t posted anything before I was on medications. Maybe I’ll notice a bigger difference as I keep finding my writer’s voice in this blog and reducing my medications.

Does anyone else feel this way about medications and writer’s creativity?

Photo credit:

URL: http://www.flickr.com/photos/sterlic/3154003517/

by: Skakerman via http://photopin.com

License: http://creativecommons.org/licenses/by/2.0/”

Published by

theothersid3

I am a male, mid thirties, diagnosed with severe bipolar I in 2004. It's a small part of my life, now. I love to write on my blog, where I am known simply as theothersid3. I have a special interest in bipolar, spirituality, philosophy, and recovery. During the day/night, I work in a factory. I spend time outside writing in my journals about many things. Some day, I hope I can help a lot of people who struggle with severe bipolar and their loved ones through what I write. This is an anonymous blog, and I'm reaching out to the world when I can, to strive for this goal of mine. My wife has enabled me to strive farther than I thought I ever could. I love you!

2 thoughts on “Medications and my Writer’s Voice”

  1. I do notice that my writing voice changes when I am on medication. It is a bit of a struggle deciding whether or not to be on the medicine and function like a “normal person” daily or to have that voice when writing. I’ve always had a humorous voice when writing and I explain things well (in how to articles, etc.) but the medicine makes me forgetful and sometimes groggy so the writing I do has a different voice when I am on the medicine. i hope you find that right level of medicine soon so you can have the best of both worlds!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s